Alert archive / Iowa / Flash Flood Warnings in 2015

Flash Flood Warning 4, NWS Quad Cities, IA

June 11, 20154 counties in Iowa

NWS Quad Cities, IA issued this flash flood warning at Jun 11, 2015, 8:45 PM CDT for 4 counties in Iowa. It was in force for 6 hr. 22 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2015, 8:45 PM CDT (01:45 UTC)
Expired
Jun 12, 2015, 2:45 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Benton County, IA, Iowa County, IA, Johnson County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 121 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:50 PM CDTHEAVY RAIN 1.52 Nne Norway, IA15 TO 20 MINUTE RAINFALL.
Jun 11, 8:52 PM CDTFLASH FLOODCedar Rapids, IASPOTTER RELAYING SCANNER TRAFFIC OF WATER RESCUES OF STRANDED MOTORISTS BEING CONDUCTED NEAR CENTER POINT ROAD...3900 BLOCK.
Jun 11, 8:55 PM CDTFLASH FLOODCedar Rapids, IAMULTIPLE REPORTS OF STRANDED VEHICLES ON ROADWAYS AND IN PARKING LOTS.
Jun 11, 8:55 PM CDTHEAVY RAIN 2.62 Nne Cedar Rapids, IARAINFALL IN APPROXIMATELY 30 MINUTES.
Jun 11, 9:05 PM CDTHEAVY RAIN 2.752 E Cedar Rapids, IARAINFALL IN APPROXIMATELY 45 MINUTES.
Jun 11, 9:15 PM CDTHEAVY RAIN 22 Nne Norway, IAUPDATE. 45 MINUTE TOTAL IS 2 INCHES. 1.5 INCHES FELL IN THE FIRST 15 TO 20 MINUTES.
Jun 11, 9:17 PM CDTHEAVY RAIN 1.93Cedar Rapids Municipal, IA25 MINUTE RAINFALL TOTAL. RECORDED BETWEEN 852 AND 917 PM.
Jun 11, 9:30 PM CDTFLASH FLOODCedar Rapids, IAMAJOR FLOODING UP TO 4 FEET DEEP NEAR BLAIRS FERRY ROAD AND C AVENUE IN CEDAR RAPIDS. SPOTTER OBSERVED A SMALL CAR DRIVE INTO FLOOD WATERS CAUSING THE WATER TO GO OVER THE HOOD.
Jun 11, 9:30 PM CDTHEAVY RAIN 3.52 Nne Cedar Rapids, IARAINFALL IN APPROXIMATELY 1 HOUR.
Jun 11, 9:40 PM CDTFLASH FLOOD4 N Marengo, IASEVERE FLOODING OBSERVED IN MARENGO. SPOTTER RECEIVED 4.3 INCHES OF RAIN SO FAR. WATER 6 INCHES TO OVER 12 INCHES DEEP WAS FLOWING OVER THE ROAD IN TWO SEPARATE CREEK CROSSINGS.
Jun 11, 9:40 PM CDTHEAVY RAIN 3.6Walker, IA3.6 INCHES SINCE APPROXIMATELY 6 AM.
Jun 11, 9:40 PM CDTHEAVY RAIN 4.34 N Marengo, IATOTAL SO FAR.
Jun 11, 9:45 PM CDTHEAVY RAIN 1.72 Ssw Ladora, IATOTAL SO FAR.
Jun 11, 9:52 PM CDTHEAVY RAIN 2.74Cedar Rapids Municipal, IA1 HOUR RAINFALL TOTAL.
Jun 11, 9:55 PM CDTHEAVY RAIN 2W Belle Plaine, IAEVENING TOTAL SO FAR
Jun 11, 10:00 PM CDTHEAVY RAIN 4Cedar Rapids, IARAINFALL TOTAL SO FAR ON NORTHWEST SIDE OF CEDAR RAPIDS. MODERATE RAIN STILL FALLING.
Jun 11, 10:15 PM CDTHEAVY RAIN 2.621 Ne Marion, IA2 HOUR RAINFALL TOTAL BETWEEN 2.50 AND 2.74 INCHES.
Jun 11, 10:30 PM CDTHEAVY RAIN 2.371 Sse Cedar Rapids, IARAINFALL TOTAL SO FAR TODAY IS BETWEEN 2.25 AND 2.49 INCHES.
Jun 11, 10:52 PM CDTHEAVY RAIN 3.82Cedar Rapids Municipal, IAUPDATE. 2 HOUR TOTAL. 1.08 INCHES OVER THE PAST HOUR.
Jun 11, 11:00 PM CDTHEAVY RAIN 4.4Cedar Rapids, IAUPDATED TOTAL. RAINFALL TOTAL SO FAR ON NORTHWEST SIDE OF CEDAR RAPIDS. MODERATE RAIN CONTINUES TO FALL.
Jun 11, 11:58 PM CDTHEAVY RAIN 2.882 Nnw North Liberty, IATOTAL SO FAR TODAY.
Jun 12, 12:00 AM CDTHEAVY RAIN 2.25W Belle Plaine, IATOTAL RAIN FOR TODAY. ALL SINCE 8 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

051 
WGUS53 KDVN 120145
FFWDVN
IAC011-095-103-113-120745-
/O.NEW.KDVN.FF.W.0004.150612T0145Z-150612T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
845 PM CDT THU JUN 11 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LINN COUNTY IN EAST CENTRAL IOWA...
  BENTON COUNTY IN EAST CENTRAL IOWA...
  NORTHERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
  NORTHERN IOWA COUNTY IN EAST CENTRAL IOWA...

* UNTIL 245 AM CDT FRIDAY
            
* AT 843 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO 2 INCHES OF RAIN HAVE 
  ALREADY FALLEN IN A SHORT TIME. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY.
  
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CEDAR RAPIDS...IOWA CITY...VINTON...MARENGO...MARION...
  CORALVILLE...NORTH LIBERTY...HIAWATHA...MOUNT VERNON...ROBINS...
  WILLIAMSBURG...BELLE PLAINE...CENTER POINT...LISBON...FAIRFAX...
  SOLON...TIFFIN...ELY...ATKINS AND WALFORD.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4220 9230 4230 9183 4229 9136 4167 9137
      4165 9230

$$

HAASE
4 follow-up statements
531 
WGUS73 KDVN 120236
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
936 PM CDT THU JUN 11 2015

IAC011-095-103-113-120745-
/O.CON.KDVN.FF.W.0004.000000T0000Z-150612T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-BENTON IA-JOHNSON IA-IOWA IA-
936 PM CDT THU JUN 11 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FRIDAY
FOR LINN...BENTON...NORTHERN JOHNSON AND NORTHERN IOWA COUNTIES...

AT 928 PM CDT...MAJOR FLASH FLOODING HAS BEEN REPORTED IN CEDAR 
RAPIDS. DOPPLER RADAR AND TRAINED WEATHER SPOTTERS INDICATED 
THUNDERSTORMS PRODUCING TORRENTIAL RAIN IN PORTIONS OF BENTON AND 
LINN COUNTIES. OVER THREE INCHES OF RAIN HAS ALREADY FALLEN IN A 
SHORT TIME. LAW ENFORCEMENT AND TRAINED SPOTTERS HAVE REPORTED 
MULTIPLE WATER RESCUES IN CEDAR RAPIDS. AT 930 PM A TRAINED SPOTTER 
REPORTED WATER WAS 4 FEET DEEP ON SOME ROADWAYS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CEDAR RAPIDS...VINTON...MARENGO...GARRISON...MARION...CORALVILLE...
HIAWATHA...NORTH LIBERTY...MOUNT VERNON...BELLE PLAINE...
WILLIAMSBURG...CONROY...CENTER POINT...LISBON...TODDVILLE...ROBINS...
WALFORD...AMANA...SOLON...LAKE MACBRIDE STATE PARK...CENTRAL CITY...
PARIS...WAUBEEK...ELY...WHITTIER...SPRINGVILLE...VIOLA...URBANA...
ATKINS AND TIFFIN.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.  ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4220 9230 4230 9183 4229 9136 4167 9137
      4165 9230

$$

HAASE
077 
WGUS73 KDVN 120418
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1118 PM CDT THU JUN 11 2015

IAC011-095-103-113-120745-
/O.CON.KDVN.FF.W.0004.000000T0000Z-150612T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-BENTON IA-JOHNSON IA-IOWA IA-
1118 PM CDT THU JUN 11 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FRIDAY
FOR LINN...BENTON...NORTHERN JOHNSON AND NORTHERN IOWA COUNTIES...

AT 1113 PM CDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS 
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. TRAINED SPOTTERS HAVE 
REPORTED NEARLY 5 INCHES OF RAIN HAS FALLEN IN CEDAR RAPIDS DURING 
THE EVENING. FLASH FLOODING IS EXPECTED TO CONTINUE INTO THE NIGHT.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CEDAR RAPIDS...VINTON...MARENGO...GARRISON...MARION...CORALVILLE...
HIAWATHA...NORTH LIBERTY...MOUNT VERNON...BELLE PLAINE...
WILLIAMSBURG...CONROY...CENTER POINT...LISBON...TODDVILLE...ROBINS...
WALFORD...AMANA...SOLON...LAKE MACBRIDE STATE PARK...CENTRAL CITY...
PARIS...WAUBEEK...ELY...WHITTIER...SPRINGVILLE...VIOLA...URBANA...
ATKINS AND TIFFIN.

ADDITIONAL RAINFALL AMOUNTS OF OVER AN INCH ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

&&

LAT...LON 4220 9230 4230 9183 4229 9136 4167 9137
      4165 9230

$$

HAASE
743 
WGUS73 KDVN 120655
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
155 AM CDT FRI JUN 12 2015

IAC011-095-103-113-120745-
/O.CON.KDVN.FF.W.0004.000000T0000Z-150612T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-BENTON IA-JOHNSON IA-IOWA IA-
155 AM CDT FRI JUN 12 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FRIDAY
FOR LINN...BENTON...NORTHERN JOHNSON AND NORTHERN IOWA COUNTIES...

AT 145 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. AN ESTIMATED 3 TO 4.5 INCHES OF 
RAIN HAVE FALLEN SINCE 8 PM.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CEDAR 
RAPIDS...VINTON...MARENGO...MARION...HIAWATHA...AMANA...CENTRAL 
CITY...ATKINS AND TIFFIN.

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED 
AREA.

THE FOLLOWING CREEKS ARE CURRENTLY OUT OF THEIR BANKS...

BENTON COUNTY...DRY AND MUD CREEKS. LINN 
COUNTY...DRY...MUD...INDIAN...OTTER...HOOSIER AND MORGAN CREEKS. 
JOHNSON COUNTY...CLEAR AND RHINE CREEKS.
IOWA COUNTY...PRICE AND CLEAR CREEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

&&

LAT...LON 4220 9230 4230 9183 4229 9136 4167 9137
      4165 9230

$$

08
968 
WGUS73 KDVN 120745
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
245 AM CDT FRI JUN 12 2015

IAC011-095-103-113-120753-
/O.EXP.KDVN.FF.W.0004.000000T0000Z-150612T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-BENTON IA-JOHNSON IA-IOWA IA-
245 AM CDT FRI JUN 12 2015

...THE FLASH FLOOD WARNING FOR LINN...BENTON...NORTHERN JOHNSON AND
NORTHERN IOWA COUNTIES WILL EXPIRE AT 245 AM CDT...

THE HEAVY RAIN HAS ENDED AND WATER LEVELS ARE SLOWLY RECEDING...AND 
FLOODING IS NO LONGER EXPECTED TO POSE A THREAT.

MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION TONIGHT AS SOME ROADS 
MAY STILL HAVE STANDING WATER ON THEM.

LAT...LON 4220 9230 4230 9183 4229 9136 4167 9137
      4165 9230

$$

08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 6:58 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 11, 6:58 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
658 PM CDT THU JUN 11 2015

.SYNOPSIS...
ISSUED AT 325 PM CDT THU JUN 11 2015

NEARLY STATIONARY EAST-WEST FRONTAL BOUNDARY EXTENDED PRACTICALLY
PARALLEL TO INTERSTATE 80 ACROSS IA AND IL. TO THE SOUTH OF THIS
FRONT TEMPERATURES WERE IN THE LOWER 80S WITH DEWPOINTS IN THE
LOWER 70S. QUITE THE THERMAL GRADIENT WITH EAST WINDS COMING OFF
LAKE MICHIGAN KEEPING READINGS IN OUR NORTH ONLY IN THE MID 60S
(WHERE ITS RAINING) TO THE LOWER 70S (WHERE ITS CLOUDY).

SPC MESO ANALYSIS INDICATES A VERY NICE LOW LEVEL MOISTURE
TRANSPORT FROM THE SOUTHERN PLAINS INTO EASTERN IA. PRECIPITABLE
WATERS ARE 1.80 INCHES FROM WESTERN MO TO EASTERN IA. STRONG
EFFECTIVE BULK SHEAR OF 50 KT WAS NOTED IN EASTERN IA AND NORTHERN
IL NEAR THE STALLED BOUNDARY. SBCAPES WERE 2000 TO 3500 J/KG JUST
SOUTH OF THE DVN CWA. EFFECTIVE SR HELICITY OF 300+ WAS NOTED IN
P0RTIONS OF EASTERN IA.

&&

.SHORT TERM...(LATE THIS AFTERNOON THROUGH TONIGHT)
ISSUED AT 325 PM CDT THU JUN 11 2015

...FLASH FLOODING POSSIBLE THROUGH FRIDAY MORNING...

ALL OF THE PIECES ARE STARTING TO FALL INTO PLACE REGARDING FLASH
FLOODING THIS EVENING AND OVERNIGHT ACROSS THE AREA. AREAS OF
SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGHOUT THE NEXT
12 HOURS OR SO.

FLASH FLOOD POTENTIAL...

HAND ANALYSIS ALONG WITH MSAS ANALYSIS DEPICTS AN EASTERLY FLOW
OFF LAKE MICHIGAN. THIS FLOW...ALONG WITH THE LACK OF SURFACE
HEATING DUE TO CLOUD COVER HAS KEPT THE WARM FRONT NEARLY
STATIONARY TODAY. EARLIER ANALYSIS SHOWS THE H85 LLJ...THERMAL AND
MOISTURE BOUNDARY OVER THE CWA. THE SURFACE LOW TO WEST AND SOUTH
HAS BEEN FORECAST TO MOVE NORTHEAST BY THE MODELS. HOWEVER
PRESSURE FALLS AND TRENDS SUGGESTS THAT THE LOW IS GOING TO MOVE
MORE EAST THAN NORTH. WITH PWATS NEAR 2 INCHES AND MOISTURE
POOLING ALONG THE WARM FRONT...THUNDERSTORMS WITH HIGH RAIN RATES
WILL FORM. FLASH FLOODING IS POSSIBLE FROM THUNDERSTORMS THIS
EVENING AND TONIGHT. OVERALL 1 TO 4 INCHES IS POSSIBLE. AN
ISOLATED 5 INCHES IS NOT OUT OF THE QUESTION.

CONVECTION IS STARTING TO FIRE ACROSS NW MO AND SE NE.  THESE STORMS
WILL LIKELY FOLLOW THE LOW TRACK AND THE WARM FRONT INTO OUR AREA.
STORMS COULD BACKBUILD INTO THE H85 LLJ THIS EVENING AND TONIGHT.
THIS COULD LEAD TO FLASH FLOODING ACROSS THE AREA.  WPC HAS THE
ENTIRE CWA IN A MODERATE RISK FOR EXCESSIVE RAINFALL.

SEVERE WEATHER POTENTIAL...

POTENT SURFACE FRONT AND WARM FRONT WILL SIT ACROSS THE AREA.  WHILE
CLOUD COVER HAS LEAD TO LOWER SBCAPE...CAPE IS MOSTLY SOUTH OF THE
WARM FRONT FROM INSOLATION...MODEST CAPE AND DEEP LAYER SHEAR OF 45
KTS...ALONG WITH 0-1KM SHEAR AT 25 TO 35 KTS SUGGESTS STORMS COULD
BECOME SEVERE.  ANY SFC BASED STORM COULD FORM INTO A SUPERCELL WITH
ALL SEVERE WEATHER THREATS POSSIBLE.  AN ISOLATED
TORNADO...ESPECIALLY NEAR THE LOW CANNOT BE RULED OUT. LATER ON THIS
EVENING...ELEVATED STORMS SHOULD TAKE OVER.  H85 LLJ WILL FUEL
SUFFICIENT MOISTURE AND INSTABILITY INTO THE AREA.  A WIND THREAT
WOULD THEN BE POSSIBLE WITH LATER STORMS.

OVERALL POSSIBLE IMPACTS...

FLASH FLOODING AND RIVER FLOODING APPEAR TO BE THE MOST LIKELY
IMPACTS FROM THIS SYSTEM.  A FEW GAUGES COULD GO INTO FLOOD WITH THE
PROJECTED RAINFALL.  ALSO DAMAGE FROM SEVERE WEATHER IS POSSIBLE
ACROSS THE AREA.  EVERYONE IS ENCOURAGED TO PAY ATTENTION TO
FORECASTS AND POSSIBLE WATCHES AND WARNINGS THROUGH THE EVENING AND
OVERNIGHT TIME PERIODS.

.LONG TERM...(FRIDAY THROUGH THURSDAY)
ISSUED AT 325 PM CDT THU JUN 11 2015

FORECAST FOCUS ON A CONTINUED WET PATTERN THROUGH NEXT WEEK.

FRIDAY AND FRIDAY NIGHT...I WILL WALK OUT THE LINGERING SHOWERS
AND STORMS IN THE MORNING BUT THE AFTERNOON APPEARS DRY AS THE
COLD FRONT PUSHES TO OUR SOUTHEAST. NORTH TO NORTHEAST WINDS WILL
ALLOW FOR COOLER TEMPERATURES WITH AFTERNOON HIGHS RANGING FROM 70
IN OUR FAR NORTH TO THE UPPER 70S IN THE SOUTHEAST. WEAK HIGH
PRESSURE WILL BRING A DRY NIGHT TO MOST LOCATIONS FRIDAY NIGHT.
LOW TEMPERATURES WILL RANGE FROM THE MID TO UPPER 50S NORTH TO THE
LOWER 60S SOUTH. RETURN FLOW AROUND THE DEPARTING HIGH ALREADY BY
SUNRISE SATURDAY SO I WILL MAINTAIN THE SMALL POP IN OUR FAR
SOUTH.

SATURDAY THROUGH NEXT THURSDAY...APPEARS ANOTHER ACTIVE PATTERN
SETS UP WITH THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL.
HOWEVER...WAY TOO EARLY TO DETERMINE THE SPECIFICS. APPEARS THE
PATTERN IS LOCKED IN FOR THE FORESEEABLE FUTURE WITH TROUGHINESS
IN THE ROCKIES AND A SOUTHWEST FLOW ALOFT INTO THE MIDWEST. THE
GULF WILL BE WIDE OPEN FOR BUSINESS BUT TIMING THE INDIVIDUAL
MCS'S IS TRICKY THIS FAR OUT. SEVERAL ROUNDS OF HEAVY RAIN WOULD
IMPACT ANY FLOODING ISSUES ON THE RIVERS. STAY TUNED.

HIGH TEMPERATURES THROUGHOUT THE EXTENDED LOOK TO BE MAINLY IN
THE LOWER 80S WITH LOWS IN THE 60S. DEWPOINTS WILL BE WELL INTO
THE 60S TO LOWER 70S...IF NOT HIGHER.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 657 PM CDT THU JUN 11 2015

A LOW PRESSURE SYSTEM MOVING ALONG A STALLED BOUNDARY ACROSS IOWA
AND ILLINOIS WILL CONTINUE TO PRODUCE WIDESPREAD RAIN AND
THUNDERSTORMS ACROSS THE AREA THIS EVENING INTO THE EARLY
OVERNIGHT HOURS. VERY HEAVY RAIN AND STRONG GUSTY WINDS ARE
POSSIBLE WITH THE STRONGEST STORMS...ESPECIALLY ACROSS THE
CID...MLI AND BRL TERMINALS THIS EVENING. FLIGHT CONDITIONS WILL
REMAIN IFR AT DBQ WITH A POTENTIAL FOR LIFR. CID AND MLI WILL
LOWER TO PREVAILING IFR LATE TONIGHT...CONTINUING INTO FRIDAY
MORNING...MAINLY DUE TO LOW CLOUDS. CONFIDENCE IS LOW AS TO HOW
FAST CONDITIONS IMPROVE FROM IFR TO MVFR DURING THE DAY FRIDAY.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CLARK-SCOTLAND.

&&

SYNOPSIS...HAASE
SHORT TERM...GIBBS
LONG TERM...HAASE
AVIATION...SHEETS
Hazardous weather outlook, Jun 11, 12:39 PM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1239 PM CDT THU JUN 11 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-121745-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1239 PM CDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

FLASH FLOODING WILL BE POSSIBLE FROM ANY THUNDERSTORM THAT DOES
DEVELOP ACROSS THE AREA TODAY. A FLASH FLOOD WATCH IS IN EFFECT
UNTIL FRIDAY MORNING ACROSS THE AREA.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE
TODAY...AND PARTICULARLY THIS AFTERNOON AND EVENING. THE PRIMARY
THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN
ISOLATED TORNADO CANNOT BE RULED OUT.

STORMS ARE EXPECTED TO FORM ALONG AN ADVANCING FRONT. SHEAR AND
INSTABILITY PROFILES SUGGEST THAT THESE STORMS COULD INITIALLY
FORM AS SUPERCELLS AND MAY EVOLVE TO PRIMARILY STRAIGHT-LINE WIND
PRODUCERS AS THE EVENING PROGRESSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING MAINLY EAST OF
THE MISSISSIPPI RIVER AND INTO NORTHEASTERN MISSOURI. SEVERE
WEATHER IN NOT EXPECTED ON FRIDAY.

PERIODIC EPISODES OF THUNDERSTORMS WILL THEN AGAIN BE POSSIBLE
FROM SATURDAY NIGHT THROUGH WEDNESDAY. CURRENT INDICATIONS SUGGEST
THE SEVERE THREAT WILL GENERALLY BE LOW DURING THIS TIME. REPEATED
ROUNDS OF HEAVY RAIN COULD LEAD TO FLOODING PROBLEMS ACROSS MUCH
OF THE OUTLOOK AREA BY EARLY NEXT WEEK. BUT THERE IS STILL SOME
UNCERTAINTY ON HOW FAR NORTH OR SOUTH THE MAIN STORM TRACK WILL
LAY OUT...WITH LATEST INDICATIONS SUGGESTING IT MAY BE SHIFTING
ALONG AND TO THE SOUTH OF THE OUTLOOK AREA FROM MONDAY THROUGH
WEDNESDAY. STAY TUNED FOR LATER UPDATES AND FORECASTS CONCERNING
THIS POSSIBLE ACTIVE WEATHER PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BOTH TODAY AND TONIGHT ACROSS
THE ENTIRE OUTLOOK AREA.

In the hours before

Local storm report, Jun 11, 6:41 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
641 PM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY RAIN       1 WNW INDEPENDENCE      42.47N 91.91W
06/11/2015  E1.62 INCH       BUCHANAN           IA   TRAINED SPOTTER

            STORM TOTAL BETWEEN 1.50 AND 1.74 INCHES. TOTAL SO FAR
            SINCE ONSET OF RAIN EARLY THIS MORNING.

&&
Local storm report, Jun 11, 6:42 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
642 PM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HEAVY RAIN       WSW QUASQUETON          42.39N 91.76W
06/11/2015  M1.29 INCH       BUCHANAN           IA   TRAINED SPOTTER

            1.29 INCHES OF RAIN SINCE 0605 THIS MORNING. LIGHT RAIN
            AT OBSERVATION.

&&
Special weather statement, Jun 11, 7:02 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
702 PM CDT THU JUN 11 2015

ILZ024-120045-
MERCER-
702 PM CDT THU JUN 11 2015

...A STRONG THUNDERSTORM WILL AFFECT MERCER COUNTY...

AT 701 PM CDT...A STRONG THUNDERSTORM WAS OVER JOY...OR NEAR ALEDO...
MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALEDO...BURGESS...VIOLA...MILLERSBURG...MATHERVILLE...REYNOLDS...
JOY...SHALE CITY...BODEN...HAMLET...MANNON...PREEMPTION...OLD
GILCHRIST...MARSTON...GILCHRIST...GINGLE CORNERS...ALEDO MERCER
COUNTY AIRPORT AND WANLOCK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES .

LAT...LON 4116 9095 4127 9096 4133 9076 4133 9056
      4112 9052
TIME...MOT...LOC 0001Z 261DEG 17KT 4123 9086

GIBBS
Local storm report, Jun 11, 7:23 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
723 PM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TORNADO          2 SSE REYNOLDS          41.31N 90.66W
06/11/2015                   MERCER             IL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN 1 MILE SOUTH OF 170TH AVE.
            RADAR CONFIRMED TORNADO DEBRIS SIGNATURE. PRELIMINARY
            REPORT...SURVEY TEAM WILL INVESTIGATE TOMORROW.

&&

UTTECH
Local storm report, Jun 11, 7:57 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
757 PM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HEAVY RAIN       6 NE VAN HORNE          42.08N 92.03W
06/11/2015  M1.00 INCH       BENTON             IA   TRAINED SPOTTER

            RAINFALL SO FAR.

&&
Special weather statement, Jun 11, 8:06 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
806 PM CDT THU JUN 11 2015

IAZ040>042-051>054-063-064-ILZ001-120400-
JO
DAVIESS-BENTON-JACKSON-DUBUQUE-JONES-IOWA-LINN-BUCHANAN-JOHNSON-
DELAWARE-
806 PM CDT THU JUN 11 2015

...A LINE OF THUNDERSTORMS WILL AFFECT NORTHWESTERN JO
DAVIESS...DUBUQUE...NORTHWESTERN JACKSON...BUCHANAN...LINN...
BENTON...NORTHERN JONES...NORTHWESTERN JOHNSON...NORTHERN IOWA AND
DELAWARE COUNTIES...

AT 759 PM CDT...A LINE OF THUNDERSTORMS WAS ALONG A LINE EXTENDING
FROM NEAR EARLVILLE TO NEAR BROOKLYN...AND MOVING NORTHEAST AT 20
MPH. NUMEROUS THUNDERSTORMS WERE REPEATING OVER THE SAME AREA.
DOPPLER RADAR HAS INDICATED ABOUT 2 INCHES OF RAIN SINCE 7 PM.
SEVERAL INCHES OF RAIN CAN BE EXPECTED THIS EVENING WHICH MAY CAUSE
FLASH FLOODING.

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...DUBUQUE...INDEPENDENCE...ANAMOSA...VINTON...
MANCHESTER...MARENGO...MARION...HIAWATHA...ASBURY...DYERSVILLE...
MONTICELLO...ROBINS...BELLE PLAINE...JESUP...CENTER POINT...
CASCADE...FAIRFAX...EPWORTH AND EAST DUBUQUE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 215.
 INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 55.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4264 9071 4237 9054 4160 9230 4229 9230
      4230 9207 4264 9208 4265 9090 4267 9089
TIME...MOT...LOC 0059Z 331DEG 23KT 4244 9125 4178 9241

HAASE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:06 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Jones, Linn3 hr
Jun 11, 8:35 PM CDTSevere Thunderstorm WarningDVNVan Buren55 min
Jun 11, 8:48 PM CDTSpecial Weather StatementDVNLinn27 min
Jun 11, 9:15 PM CDTSpecial Weather StatementDVNJackson, Jones3 hr
Jun 11, 10:08 PM CDTFlash Flood WarningDVNCedar, Clinton, Iowa, Johnson, Muscatine, Scott6 hr
Jun 11, 10:25 PM CDTFlash Flood WarningDVNClinton, Jackson6 hr
Jun 12, 1:23 AM CDTRiver Flood WarningDVNIowa8 days
Jun 12, 2:30 AM CDTRiver Flood WarningDVNClinton, Scott7 days

Nearby

Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.